Alert archive / Iowa / Snow Advisories in 2006

Snow Advisory 2, NWS Des Moines, IA

March 12, 20067 counties in Iowa

NWS Des Moines, IA issued this snow advisory at Mar 12, 2006, 4:21 AM CST for 7 counties in Iowa. It took effect at Mar 12, 2006, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 12, 2006, 4:21 AM CST (10:21 UTC)
In effect from
Mar 12, 2006, 6:00 PM CST
Expired
Mar 12, 2006, 3:59 PM CST
In force
Issued by
NWS Des Moines, IA

Counties Emmet County, IA, Hancock County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Winnebago County, IA, Worth County, IA

The radar

The Des Moines radar (KDMX), 164 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2006-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2006-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -159 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-159 m²/s²
0-3 km storm-relative helicity
-61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDMX 121021
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
421 AM CST SUN MAR 12 2006

...SNOW ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 6 AM MONDAY FOR A
PORTION OF NORTH CENTRAL IOWA...

.AN INTENSE LOW WILL TRACK ACROSS SOUTHERN IOWA AFFECTING A PORTION
OF NORTH CENTRAL IOWA AND ADJACENT PORTIONS OF SURROUNDING STATES
TODAY AND TONIGHT. PRECIPITATION WILL BEGIN AS EARLY AS LATE
AFTERNOON WITH A POSSIBLE MIX OF SLEET AND OR FREEZING RAIN.

IAZ004>007-015-016-023-121700-
/O.NEW.KDMX.SN.Y.0002.060313T0000Z-060313T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...POCAHONTAS
421 AM CST SUN MAR 12 2006

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
MONDAY. 

SNOW WILL BEGIN LATE THIS AFTERNOON POSSIBLY MIXED WITH SLEET OR
FREEZING RAIN BEFORE CHANGING TO ALL SNOW AFTER 6 PM. THE SNOW WILL
CONTINUE OVERNIGHT. SNOWFALL TOTALS EXPECTED WILL BE 3 TO 6 INCHES
WITH THE HIGHER AMOUNTS ALONG THE IOWA MINNESOTA BORDER. A FEW LOCATIONS
MAY RECEIVE SNOWFALL IN EXCESS OF 6 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
3 follow-up statements
000 
WWUS43 KDMX 121701
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1101 AM CST SUN MAR 12 2006

...SNOW ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 6 AM MONDAY FOR A
PORTION OF NORTH CENTRAL IOWA...

.AN INTENSE LOW WILL TRACK ACROSS SOUTHERN IOWA AFFECTING A
PORTION OF NORTH CENTRAL IOWA AND ADJACENT PORTIONS OF
SURROUNDING STATES TODAY AND TONIGHT. PRECIPITATION WILL BEGIN AS
EARLY AS LATE AFTERNOON WITH A POSSIBLE MIX OF SLEET AND OR
FREEZING RAIN.

IAZ004>007-015-016-023-130115-
/O.CON.KDMX.SN.Y.0002.060313T0000Z-060313T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...POCAHONTAS
1101 AM CST SUN MAR 12 2006

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST MONDAY. 

SNOW WILL BEGIN LATE THIS MORNING POSSIBLY MIXED WITH SLEET OR FREEZING
RAIN BEFORE CHANGING TO ALL SNOW AFTER 6 PM. THE SNOW WILL
CONTINUE OVERNIGHT. SNOWFALL TOTALS EXPECTED WILL BE 3 TO 6 INCHES
WITH THE HIGHER AMOUNTS ALONG THE IOWA MINNESOTA BORDER. A FEW
LOCATIONS MAY RECEIVE SNOWFALL IN EXCESS OF 6 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KDMX 121716
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1116 AM CST SUN MAR 12 2006

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MONDAY FOR 
A PORTION OF NORTH CENTRAL IOWA...

.A STRONG LOW WILL TRACK ACROSS IOWA TONIGHT AFFECTING A PORTION OF NORTH
CENTRAL IOWA AND ADJACENT AREAS OF SURROUNDING STATES THIS AFTERNOON 
THROUGH TONIGHT. 

IAZ004>007-015-016-023-130130-
/O.CON.KDMX.SN.Y.0002.060313T0000Z-060313T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...POCAHONTAS
1116 AM CST SUN MAR 12 2006

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST MONDAY...

SNOW...MIXED AT TIMES WITH SLEET OR FREEZING RAIN...WILL CHANGE TO ALL
SNOW BY LATE AFTERNOON AND EARLY EVENING. THE SNOW...MODERATE TO
HEAVY AT TIMES...WILL CONTINUE OVERNIGHT. SNOWFALL TOTALS OF
3 TO 6 INCHES ARE EXPECTED...WITH THE HIGHER AMOUNTS ALONG THE
IOWA MINNESOTA BORDER. A FEW LOCATIONS MAY RECEIVE SNOWFALL IN
EXCESS OF 6 INCHES. A STRONG NORTH WIND BEHIND THE LOW WILL CAUSE
BLOWING AND DRIFTING OF SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KDMX 122159
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
359 PM CST SUN MAR 12 2006

...THE SNOW ADVISORY HAS BEEN REPLACED WITH A SNOW AND BLOWING
SNOW ADVISORY FROM 6 PM THIS EVENING THROUGH 6 AM MONDAY FOR A
PORTION OF NORTH CENTRAL IOWA...

.A STRONG SPRING STORM WILL TRACK ACROSS IOWA TONIGHT BRINGING A
VARIETY OF WEATHER TO CENTRAL IOWA. NORTHERN SECTIONS OF CENTRAL
IOWA WILL SEE 2 TO 5 INCHES OF SNOW TONIGHT FOLLOWED BY A STRONG
WIND WHICH WILL CAUSE BLOWING AND DRIFTING SNOW..

IAZ004>007-015-016-023-130600-
/O.CAN.KDMX.SN.Y.0002.060313T0000Z-060313T1200Z/
/O.NEW.KDMX.SB.Y.0001.060313T0000Z-060313T1200Z/
/O.NEW.KDMX.BS.Y.0001.060313T1200Z-060313T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...POCAHONTAS
359 PM CST SUN MAR 12 2006

...SNOW ADVISORY IS CANCELLED...
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 AM CST
MONDAY...
...BLOWING SNOW ADVISORY IN EFFECT FROM 6 AM TO 12 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY.
A BLOWING SNOW ADVISORY HAS ALSO BEEN ISSUED. THIS BLOWING SNOW
ADVISORY IS IN EFFECT FROM 6 AM TO 12 PM CST MONDAY. THE SNOW
ADVISORY HAS BEEN CANCELED. 

THIS REPLACES THE SNOW ADVISORY ISSUED EARLIER. THE STORM SYSTEM
FORECAST TO LIFT ACROSS IOWA TONIGHT WILL BRING 2 TO 5 INCHES OF
NEW SNOW ACROSS PORTIONS OF NORTH CENTRAL IOWA. THE SNOW WILL BE
FOLLOWED BY STRONG WIND. THE WIND WILL PRODUCE BLOWING AND
DRIFTING SNOW ALONG WITH REDUCED VISIBILITY.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

IAZ017-024-033-034-130600-
/O.NEW.KDMX.SB.Y.0001.060313T0000Z-060313T1200Z/
/O.NEW.KDMX.BS.Y.0001.060313T1200Z-060313T1800Z/
CERRO GORDO-HUMBOLDT-SAC-CALHOUN-
INCLUDING THE CITIES OF...MASON CITY...HUMBOLDT...SAC CITY...
ROCKWELL CITY
359 PM CST SUN MAR 12 2006

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 AM CST
MONDAY...
...BLOWING SNOW ADVISORY IN EFFECT FROM 6 AM TO 12 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY.
A BLOWING SNOW ADVISORY HAS ALSO BEEN ISSUED. THIS BLOWING SNOW
ADVISORY IS IN EFFECT FROM 6 AM TO 12 PM CST MONDAY. 

THE STORM SYSTEM FORECAST TO LIFT ACROSS IOWA TONIGHT WILL PRODUCE
1 TO 4 INCHES OF NEW SNOW ACROSS PORTIONS OF NORTH AND CENTRAL
IOWA TONIGHT. THE SNOW WILL BE FOLLOWED BY STRONG WIND. THE WIND
WILL PRODUCE BLOWING AND DRIFTING SNOW ALONG WITH REDUCED
VISIBILITY..

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

IAZ025>028-035>039-044>047-130600-
/O.NEW.KDMX.BS.Y.0001.060313T1200Z-060313T1800Z/
WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-
INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY...
FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...
DENISON...CARROLL...JEFFERSON...BOONE
359 PM CST SUN MAR 12 2006

...BLOWING SNOW ADVISORY IN EFFECT FROM 6 AM TO 12 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A BLOWING
SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 12 PM CST MONDAY.

A VARIETY OF WEATHER WILL OCCUR ACROSS THE ADVISORY AREA TONIGHT.
OVERNIGHT THE PRECIPITATION WILL CHANGE TO SNOW. SNOW AMOUNTS ARE
FORECAST TO BE 1 TO 3 INCHES BUT A STRONG WIND WILL FOLLOW THE
SNOWFALL. THE WIND WILL PRODUCE AREA OF BLOWING SNOW WHICH WILL
REDUCE VISIBILITY.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

FAB

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this snow advisory went out at Mar 12, 4:00 AM CST, 21 minutes earlier.

Area forecast discussion, Mar 12, 4:00 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
400 AM CST SUN MAR 12 2006

.DISCUSSION...

...SIGNIFICANT SEVERE WEATHER EXPECTED THIS AFTERNOON INTO THIS
EVENING ACROSS PORTIONS OF THE CWA...

THE NEXT 24 HOURS WILL BE EXTREMELY BUSY AS POTENT SOUTHWEST STORM
EJECTS INTO THE REGION.  CURRENTLY...SFC RIDGE SLIDING ACRS S MN
WITH DRY NORTHERLY FLOW ACRS IA.  HOWEVER...FRONTAL BOUNDARY WHICH
SLID THROUGH ON SATURDAY HAS STALLED IN OK AND S MO IN RESPONSE TO
LEE SIDE CYCLOGENESIS.  THIS BOUNDARY WL QUICKLY PUSH BACK NORTH
TODAY AS THE LOW DEEPENS AND HEADS TO THE EAST THIS AFTERNOON. GFS
AND NAM STILL DIFFER ON NORTHWARD LIMIT OF MOVEMENT WHICH HAS VERY
LARGE IMPLICATIONS ON TORNADO THREAT ACRS THE CWA.  SHEAR IS PEGGED
WITH 0-6KM BULK SHEAR FROM 75-100KTS...BRN SHEAR OVER 200 AND 0-1KM
HELICITY IN EXCESS OF 200.  SO...LIMITING FACTOR (FOR TORNADOES
ANYWAY) WL BE THE AVAILABILITY OF LOW LEVEL CAPE WHICH ENDS UP BEING
A FUNCTION OF FRONTAL POSITIONING. GFS HAS REMAINED RATHER
CONSISTENT IN ITS LOCATIONS AND SPC GUIDANCE CERTAINLY FAVORS THIS
SOLUTION AS WELL.  I CERTAINLY DON/T WANT TO UNDERESTIMATE ITS
NORTHWARD MOVEMENT AND A LIBERAL INTERPRETATION IS PROBABLY BEST
COURSE OF ACTION.  THIS PUTS ANY LOCATION ALONG AND SOUTH OF THE
WARM FRONT IN HIGH RISK FOR ALL TYPES OF SEVERE CONVECTION AND WL
PUT THIS LINE FROM NEAR CRESTON THROUGH KDSM TO TAMA.  SEVERE
WEATHER REMAINS POSSIBLE NORTH OF THIS LINE AS WELL WITH ELEVATED
STORMS PRODUCING LARGE HAIL. STORMS WL ALSO HAVE VERY FAST MOVEMENT
WITH BUNKERS MOTION IN EXCESS OF 50KTS TO THE NORTHEAST.   FARTHER
NORTHWEST...PCPN TYPE AND QUANTITY BECOME A CONCERN WITH REGARDS TO
SNOWFALL AMOUNTS.  EST SOUNDING IS PRETTY MUCH SNOW FOR ENTIRE EVENT
WITH CHANGE OVER IN FROM NORTHWOOD TO POCAHONTAS IN THE EVENING.
APPEARS WE WL PUSH WARNING CRITERIA NEAR EST BUT OTHER LOCATIONS
SHOULD BE LESS AS WARMER SOUNDING HOLD OFF CHANGEOVER UNTIL A
SIGNIFICANT PORTION OF THE PCPN HAS FALLEN.  HAVE OPTED FOR AN
ADVISORY ACRS THE NORTH TONIGHT NORTH OF A POCAHONTAS TO NORTHWOOD
LINE WHERE 3-6 INCHES ARE EXPECTED. SOME RESIDUAL LIGHT SNOW ON
MONDAY WITH MUCH COOLER TEMPERATURES AS SYSTEM PULLS TO THE
NORTHEAST.  OTHERWISE...SYSTEM ON WEDNESDAY INTO EARLY THURSDAY
STILL APPEARS TO BE PROBLEMATIC.  GFS/EURO AND CANADIAN ALL
ADVERTISE RA/SN ACRS THE CWA...GOING FORECAST HAS THIS COVERED.
SNOW AMOUNTS COULD GET RATHER HIGH IF FORECAST TRACK REMAINS
RELATIVELY CONSISTENT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY NW CWA FROM 00Z MONDAY
TO 12Z MONDAY

&&

COGIL
Hazardous weather outlook, Mar 11, 3:55 PM CST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
355 PM CST SAT MAR 11 2006

IAZ004>007-015>017-023-024-033-034-121200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-
355 PM CST SAT MAR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTH CENTRAL
IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SIGNIFICANT STORM WILL AFFECT IOWA SUNDAY AFTERNOON THROUGH
MONDAY MORNING. SNOW IS EXPECTED FROM SUNDAY EVENING INTO EARLY
MONDAY WITH SOME MODERATE ACCUMULATIONS LIKELY. NEW ACCUMULATIONS
OF 3 TO 5 INCHES ARE POSSIBLE ALONG THE MINNESOTA BORDER WITH
LIGHTER AMOUNTS TO THE SOUTH. STRONG NORTH WINDS BY EARLY MONDAY
MAY ALSO PRODUCE BLOWING AND DRIFTING SNOW.

ANOTHER STRONG STORM SYSTEM WILL AFFECT THE AREA ON WEDNESDAY AND
WEDNESDAY NIGHT. THE POTENTIAL FOR SEVERAL INCHES OF SNOW WILL EXIST
WITH THIS STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED ALTHOUGH SNOWFALL REPORTS
WOULD BE APPRECIATED.

IAZ025>028-035>039-044>050-057>062-070>074-081>083-092-121200-
WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-ADAMS-UNION-CLARKE-TAYLOR-
355 PM CST SAT MAR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SIGNIFICANT STORM WILL AFFECT IOWA SUNDAY AFTERNOON THROUGH
MONDAY MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY
AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS
INITIALLY. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WIND.
SNOW OR A MIX OF RAIN AND SNOW IS EXPECTED FROM LATE SUNDAY
EVENING INTO EARLY MONDAY WITH SOME MODERATE ACCUMULATIONS LIKELY
NEAR THE HIGHWAY 20 CORRIDOR.

ANOTHER STRONG STORM SYSTEM WILL AFFECT THE AREA WEDNESDAY AND
WEDNESDAY NIGHT. THE POTENTIAL FOR SEVERAL INCHES OF SNOW WILL
EXIST WITH THIS STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING
ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80.

IAZ075-084>086-093>097-121200-
MAHASKA-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
355 PM CST SAT MAR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN IOWA.

.DAY ONE...TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 9 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG SYSTEM IS FORECAST TO AFFECT THE AREA SUNDAY AFTERNOON
INTO MONDAY. THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER IS
EXPECTED SUNDAY AFTERNOON INTO SUNDAY EVENING. LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE ALL POSSIBLE
DURING THIS TIME AS THUNDERSTORMS RACE NORTHEAST AT CLOSE TO 50
MPH.

ANOTHER STORM SYSTEM WILL AFFECT THE AREA WEDNESDAY AND WEDNESDAY
NIGHT. A MIX OF PRECIPITATION IS LIKELY WITH THIS STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR SUNDAY AFTERNOON AND EVENING.

FAB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 12:41 PM CSTSevere Thunderstorm WarningDMXAppanoose, Wayne45 min
Mar 12, 1:13 PM CSTSevere Thunderstorm WarningDMXDavis39 min
Mar 12, 3:59 PM CSTBlowing Snow AdvisoryDMXBlack Hawk, Boone, Bremer, Butler, Calhoun, Carroll and 18 more12 hr
Mar 12, 3:59 PM CSTSnow and Blowing Snow AdvisoryDMXCalhoun, Cerro Gordo, Emmet, Hancock, Humboldt, Kossuth and 5 more20 hr

Nearby

Snow Advisories in Iowa, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.